Hail, Nolan
- When
- March 20, 5:25 PM CST
- Where
- Nolan County, Roscoe
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.433, -100.533
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 20, 2:55 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CST SAT MAR 20 2004 .SHORT TERM... COLD FRONT CONTINUES TO MAKE PROGRESS THROUGH THE RED RIVER VALLEY THIS AFTERNOON...EXTENDING FROM KLBB TO KSPS AT 20Z. DESPITE DECENT INSTABILITY AHEAD OF FRONT...CAP STILL HOLDING STRONG SO FAR. HOWEVER...ALL MODELS SHOW A SLIGHTLY WEAKER CAP ACROSS WEST CENTRAL AND NORTH CENTRAL TEXAS...WITH SATELLITE SOUNDINGS SEEMING TO BACK THIS UP. AS THE FRONT GETS INTO THE BIG COUNTRY...EXPECT THE CAP TO HAVE WEAKENED ENOUGH TO SEE CONVECTION START TO DEVELOP... MAINLY ALONG AND JUST NORTH OF THE FRONT. GIVEN WEAK SHEAR AND WEAKENING INSTABILITY AS WE GET PAST SUNSET...DO NOT EXPECT WIDESPREAD SEVERE. HOWEVER...A BRIEF HAILER WILL BE POSSIBLE... ESPECIALLY EARLY ON ACROSS THE BIG COUNTRY. ONCE CONVECTION DEVELOPS...MODELS ALL SIMILAR IN DROPPING AN AREA OF SHOWERS AND STORMS THROUGH THE REST OF WEST CENTRAL TEXAS TONIGHT AND EARLY SUNDAY. ALREADY HAVE LIKELY POPS...WHICH MATCH UP WELL WITH GUIDANCE...SO WILL LEAVE ALONE FOR NOW. && .LONG TERM... LOTS OF CLOUDS EXPECTED THROUGH THE MIDDLE OF THE WEEK...WHICH WILL HELP KEEP TEMPERATURES A LITTLE COOLER. MODELS CONTINUE TO SHOW THAT A WEAK SHORTWAVE SEEN ACROSS MEXICO THIS AFTERNOON WILL GET TRAPPED UNDER THE DEVELOPING RIDGE AND EVENTUALLY MOVES ACROSS WEST CENTRAL TEXAS ON TUESDAY. HAVE PULLED THE POPS FOR ALL BUT THE SOUTHWEST AREAS FOR MONDAY. BY THE END OF THE WEEK...GFS INDICATING THAT A DECENT DRYLINE COULD TRY TO ESTABLISH ITSELF. WILL HOLD OFF ON ADDING POPS THIS FAR OUT AND WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 50 57 45 64 / 60 20 10 10 SAN ANGELO 52 58 47 65 / 60 40 20 10 JUNCTION 55 60 47 67 / 60 60 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST SAT MAR 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-212030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE BIG COUNTRY LATE THIS AFTERNOON AS A COLD FRONT MOVES SOUTHWARD THROUGH WEST CENTRAL TEXAS. WITH THE ATMOSPHERE MODERATELY UNSTABLE...SOME OF THESE STORMS WILL BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. THE STORMS WILL CONTINUE SOUTH INTO THE CONCHO VALLEY...HEARTLAND...NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATER TONIGHT...BUT WITH THE LOSS OF DAYTIME HEATING...AND WEAK WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...THE STORMS ARE EXPECTED TO WEAKEN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY LINGER ACROSS THE CONCHO VALLEY...HEARTLAND... NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY EARLY SUNDAY MORNING...BUT THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF THE BIG COUNTRY TONIGHT.
The San Angelo radar (KSJT), 118 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389082, 5389083, 5389084.